loading... close

Conclusion

 
Conclusion

Chapter: 7 - Conclusion

Subchapter: 1 - Conclusion

The first step down this new road is learning about your diagnosis and treatment options, which you have done by watching Beyond the Shock®. Embarking on this journey requires you to not only be informed, but also to realize that you don’t have to face this alone.

Family, friends, and other breast cancer patients are your shield and safety net, carefully knit together to strengthen you. Alongside them, your triumphs over new hills will be celebrated; your struggles through new valleys endured. They can help you see past the shadows, reminding you that each step–each moment–is precious. Leaning on them for emotional and physical needs isn’t a sign of weakness, but rather a kind of healing for you and for them.

Beyond the Shock® is more than just videos; it is an online community of women around the world who are wrestling with similar emotions, questions, decisions, experiences, and fears.
You can ask questions and give answers. You can watch stories of hope and share your own.

Beyond the shock of breast cancer, there is still life.

Related Questions

  • Thumb avatar default

    Happy Father's Day to all the husbands and fathers who help us through our breast cancer journey.

    Asked by anonymous

    Learning About Breast Cancer
    over 6 years 1 answer
    • Marianne R. Profile
      anonymous
      Survivor since 2011

      A great big giant AMEN to that

      Comment
  • Traciann brundage Profile

    Just finished my second treatment . I feel old and weak. (night sweats and can't sleep) Any tips?

    Asked by anonymous

    Learning About Breast Cancer
    about 6 years 8 answers
    • View all 8 answers
    • Evelyn Heilbrunn Profile
      anonymous
      Survivor since 2012

      Boy, it sucks, doesn't it? I'm so sorry you're having to go through this but keep your eye on the prize, even when you feel like you can't lift your head up. This stuff is KILLING those little suckers, each and every one of them! You are stronger than they are. With your will and the chemo...

      more

      Boy, it sucks, doesn't it? I'm so sorry you're having to go through this but keep your eye on the prize, even when you feel like you can't lift your head up. This stuff is KILLING those little suckers, each and every one of them! You are stronger than they are. With your will and the chemo working against them, THEY WILL NOT WIN.

      Now, for the sleep thing. I also take Trazadone. The dose has varied from 100 to 400 mg a night, depending on how difficult it is for me to sleep. (I'm on Aromasin (Eximestane) now, and it gives me terrible insomnia!) The good thing about Trazadone is that it's not addictive and doesn't give you the weird side effects you can get from other sleep meds like Ambien.

      Exercise will also help you. I imagine that's the last thing you can think about, but i figured that just getting up and walking around the house was exercise so I did it and I think it helped!

      Best of luck to you!

      Comment
    • Sharon Danielson Profile
      anonymous
      Survivor since 2007

      Oh Traciann.... you WILL start to feel better. Keep in mind, the chemo is kicking-butt to any cancer cells RIGHT NOW! It is doing what it is supposed to do. You bide your time, listen to your body, drink plenty of fluids and indulge yourself in some --caring-time-- for you. This is tough and...

      more

      Oh Traciann.... you WILL start to feel better. Keep in mind, the chemo is kicking-butt to any cancer cells RIGHT NOW! It is doing what it is supposed to do. You bide your time, listen to your body, drink plenty of fluids and indulge yourself in some --caring-time-- for you. This is tough and expected. You are right in the middle of it.... you take care of yourself, dear sister. Hang in there, we know how you are feeling and it does get better.
      Warm, fuzzy pony hugs. Sharon

      Comment
  • Aleeza Chaudhry Profile

    My mom has about two more months of chemo, five weeks of radiation, and five years of tamoxifen left for her treatment. She keeps asking when her life and body will go back to normal. Any idea of when her body will start recovering after chemo/radiation?

    Asked by anonymous

    Learning About Breast Cancer
    about 5 years 4 answers
    • View all 4 answers
    • anonymous Profile
      anonymous
      Learning About Breast Cancer

      After chemo an rad it took my body almost 2-1/2 months. I wish I could say sooner but it was almost at the 3 month mark.
      Praying hers is much sooner. Tell her to hang in there. It will get better. For now take advantage and rest.
      God, water, walk in that order and u can survive anything.

      1 comment
    • Thumb avatar default
      anonymous
      Stage 3C Patient

      She's in the worst of it right now and it can be discouraging. I am 4 months post chemo and 8 weeks post radiation and I am feeling pretty good, but at night I am still physically exhausted.
      She will develop a new level of normal after all this. Once chemo is over keep her busy with family things...

      more

      She's in the worst of it right now and it can be discouraging. I am 4 months post chemo and 8 weeks post radiation and I am feeling pretty good, but at night I am still physically exhausted.
      She will develop a new level of normal after all this. Once chemo is over keep her busy with family things and things she used to do. It will really help.

      1 comment
  • Thumb avatar default

    My first treatment was Wednesday and so far so good. (no sickness or anything) Thank you god. I'm praying the next treatments go good too. Any advice?

    Asked by anonymous

    Stage 2A Patient
    about 6 years 7 answers
    • View all 7 answers
    • Erin Timlin Profile
      anonymous
      Survivor since 2011

      The steroids and anti-nausea meds work wonders for the first 48 hours or so after treatment. That's the time when the most uncomfortable side effects might occur. Once those are out of your system (by now, maybe, you may start to feel icky, like you're hungover, for example. I just felt heavy...

      more

      The steroids and anti-nausea meds work wonders for the first 48 hours or so after treatment. That's the time when the most uncomfortable side effects might occur. Once those are out of your system (by now, maybe, you may start to feel icky, like you're hungover, for example. I just felt heavy and tired and queasy but not enough to make me sick or keep me from doing what I usually do. Hope you're still feeling well!

      Comment
    • Sharon Danielson Profile
      anonymous
      Survivor since 2007

      I am hoping and praying your treatments continue like the first one. I also had no sickness except feeling a bit like I had the flu.... felt tired for a couple of days. I thank God, it all went quite tolerable. I did have a reaction to an additive but not to the chemotherapy itself. I hope...

      more

      I am hoping and praying your treatments continue like the first one. I also had no sickness except feeling a bit like I had the flu.... felt tired for a couple of days. I thank God, it all went quite tolerable. I did have a reaction to an additive but not to the chemotherapy itself. I hope you will share the positive stories of chemotherapy with anyone who is having that type of treatment. You just don't know how anyone is going to react to that stuff. Continued good luck to you. God's blessings..... Sharon

      1 comment

Educational Video

Personal Story

Related Topics

Looking for another topic?
Use the search box in the top right.

Footer 2

Inspire hope by becoming an advocate for breast cancer prevention.

spread the word